MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-01
Medical Device Problem Codes Break (1069); Product Quality Problem (1506); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned guide wire.The reported irregular texture and stretched coils were confirmed.Additionally, it was noted that the ribbon coils were unraveled, stretched and separated (not in two separate pieces) distal to the proximal solder.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined that the reported/noted irregular texture, stretched coils and coil break appears to be related to operational circumstances of the procedure.In this case, based on the reported information and returned analysis, it is likely that manipulation of the guide during unpackaging and/or preparation, the guide wire¿s coils became stretched.Further manipulation of the guide wire likely resulted in the noted coil break and irregular texture.The noted teflon coating damage likely occurred during attempts to advance the guide wire through the sheath or during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that possibly when removing the device from the protective packaging, or when getting ready to insert, or when inserting the supra core guide wire into the sheath, the surface felt irregular and either during removal from the protective packaging or sheath, it was noted that the coils were stretched.The device was not used in the patient.There was not adverse patient effect or a clinically significant delay in procedure.Another supracore guide wire was used to continue the procedure.No additional information was provided.Device analysis revealed the ribbon coils were unraveled, stretched and separated (not in two separate pieces) distal to the proximal solder.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12345528
Report Number2024168-2021-07326
Device Sequence Number3735731
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number0122261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR